A modulus gradient model for an axially loaded inhomogeneous elastic rod


Gulasuk H., Göktepe S. , Gürses E.

MECCANICA, vol.53, pp.2573-2584, 2018 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 53
  • Publication Date: 2018
  • Doi Number: 10.1007/s11012-018-0845-z
  • Title of Journal : MECCANICA
  • Page Numbers: pp.2573-2584

Abstract

A new gradient elasticity formulation is proposed for a one-dimensional linear elastic inhomogeneous rod. In the new formulation, similar to the differential relation between the local strain and the gradient enhanced strain in the classical models of gradient elasticity, a differential relation is proposed for the Young's modulus. Analytical and finite element solutions of the proposed formulation are derived. Results of the proposed model are compared with a classical model of gradient elasticity for a model problem of carbon nanotube reinforced polymer composite.